Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Mar 29, 2016, 7:34 AM CDT for Adams County, Hall County, Kearney County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2016, 7:34 AM CDT (12:34 UTC)
- Expired
- Mar 29, 2016, 8:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, NE, Hall County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 42 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 458 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WUUS53 KGID 291234
SVRGID
NEC001-079-099-291300-
/O.NEW.KGID.SV.W.0002.160329T1234Z-160329T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
734 AM CDT TUE MAR 29 2016
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HALL COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 800 AM CDT
* AT 733 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEARTWELL...
OR 18 MILES SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
KENESAW...JUNIATA...HEARTWELL AND PROSSER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4047 9877 4059 9888 4068 9880 4069 9872
4077 9872 4081 9868 4063 9842
TIME...MOT...LOC 1233Z 225DEG 25KT 4058 9876
HAIL...1.00IN
WIND...<50MPH
$$
JCB1 follow-up statement
922
WWUS53 KGID 291246
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
746 AM CDT TUE MAR 29 2016
NEC001-079-099-291300-
/O.CON.KGID.SV.W.0002.000000T0000Z-160329T1300Z/
HALL NE-KEARNEY NE-ADAMS NE-
746 AM CDT TUE MAR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR SOUTHWESTERN HALL...NORTHEASTERN KEARNEY AND NORTHWESTERN ADAMS
COUNTIES...
AT 746 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KENESAW...OR
17 MILES WEST OF HASTINGS...MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KENESAW AND PROSSER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 299.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4056 9877 4065 9881 4068 9880 4069 9872
4077 9872 4081 9868 4065 9846
TIME...MOT...LOC 1246Z 215DEG 16KT 4063 9873
HAIL...1.00IN
WIND...<50MPH
$$
JCBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 7:04 AM CDT, 30 minutes earlier.
Area forecast discussion, Mar 29, 7:04 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 704 AM CDT TUE MAR 29 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 445 AM CDT TUE MAR 29 2016 ALTHOUGH NOT NECESSARILY "HIGH IMPACT" WEATHER...THERE IS PLENTY GOING ON DURING THESE NEXT 24 HOURS: STARTING OUT WITH WHAT SHOULD REMAIN NON-SEVERE THUNDERSTORM ACTIVITY THIS MORNING (ALTHOUGH SMALL HAIL IS POSSIBLE/LIKELY IN A FEW STORMS)...FOLLOWED BY EVEN STRONGER SOUTH-SOUTHEAST WINDS DURING THE DAY TODAY THAN YESTERDAY...AND THEN A SOMEWHAT UNCERTAIN NIGHT THAT COULD FEATURE A FEW THUNDERSTORMS BUT SEEMS MORE LIKELY TO PRODUCE NOTHING MORE THAN LIGHT DRIZZLE (IF EVEN THAT) FOR MOST OF THE CWA. THE HIGH TEMPERATURE FORECAST FOR TODAY IS NOT EXACTLY A "WALK IN THE PARK" EITHER...AS ALTHOUGH THERE WILL UNDOUBTEDLY BE A FAIR AMOUNT OF MID-HIGH CLOUDS AROUND...MODELS VARY ON THE COVERAGE AND ARRIVAL TIME OF AN EXPECTED LOW STRATUS DECK. AREAS THAT SEE THIS LOW STRATUS DURING PEAK HEATING COULD EASILY FALL 5+ DEGREES SHORT OF THEIR TEMP POTENTIAL...WHILE AREAS THAT MANAGE TO ONLY SEE HIGHER CLOUDS AND MAYBE EVEN A FEW PEEKS OF SUN COULD QUICKLY JUMP ABOVE EXPECTATIONS. MORE ON ALL OF THIS BELOW... AS FOR THE CURRENT SCENE AS OF 09Z/4AM...HAVE TO SAY THAT THINGS ARE PRETTY MUCH UNFOLDING AS EXPECTED...AS SCATTERED LATE NIGHT RAIN SHOWERS/ISOLATED THUNDERSTORMS CONTINUE DEVELOPING ALONG THE LEADING EDGE OF FAIRLY MEAGER ELEVATED MOISTURE RETURN/WARM AIR ADVECTION IN THE 850-700 MILLIBAR LAYER...AND WITHIN THE EXIT REGION OF A STOUT 50+KT LOW LEVEL JET EXTENDING NORTHWARD OUT OF CENTRAL KS. AT THIS TIME...SPC MES0-ANALYSIS AND SHORT TERM SOLUTIONS SUCH AS FROM THE RAP13 SUGGEST NO MORE THAN A FEW HUNDRED J/KG OF MOST-UNSTABLE CAPE (MUCAPE) INFILTRATING MAINLY THE FAR SOUTHWESTERN CWA AT THIS TIME...BUT RADAR DATA ALREADY SUGGESTS THAT A FEW SMALL CORES COULD BE PRODUCING PEA SIZE HAIL. IN THE BIGGER PICTURE OF THE MID-UPPER LEVELS...WATER VAPOR IMAGERY AND INITIALIZED MODEL DATA CONFIRM THAT FLOW HAS TURNED SOUTHWESTERLY OVER THE CENTRAL PLAINS...ON THE DOWNSTREAM SIDE OF A DYNAMIC CLOSED LOW CHURNING OVER THE NV/UT BORDER AREA. AT THE SURFACE...A FAIRLY DECENT PRESSURE GRADIENT EXISTS OVER THE CENTRAL PLAINS BETWEEN A ROUGHLY 1024MB HIGH CENTERED OVER IL/IN AND A 1000MB LOW OVER NORTHEAST CO. AS A RESULT...STEADY SOUTHEAST BREEZES OF GENERALLY 15 MPH WITH GUSTS TO AROUND 25 MPH ARE AFFECTING MUCH OF THE CWA...WITH THE HIGH-BASED CONVECTION APPEARING TO ALSO DRAG DOWN SOME ENHANCED HIGHER GUSTS AS WELL. GIVEN THE INCREASING MID-HIGH CLOUDS AND STEADY BREEZES...LOW TEMPS ARE ON TRACK TO HOLD UP IN THE 43-47 RANGE IN MOST PLACES...AND LOCALLY MILDER. NOW LOOKING AHEAD FORECAST-WISE THROUGH THESE NEXT 24 HOURS: EARLY THIS MORNING (THROUGH SUNRISE): PRETTY MUCH A CONTINUATION OF WHAT IS CURRENTLY DEPICTED ON RADAR...AS CLASSIC...GENERALLY ISOLATED TO SCATTERED SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE EXPANDING ACROSS THE CWA FROM SOUTHWEST-TO-NORTHEAST. ALTHOUGH NOT EXPECTING ANY HAIL CORES TO BECOME SEVERE...THE RAP13 SUGGESTS THAT MUCAPE VALUES COULD POTENTIALLY INCREASE TO AROUND 500 J/KG IN POCKETS OF THE WESTERN CWA OVER THE NEXT FEW HOURS...AND THUS IT'S NOT OUT OF THE QUESTION THAT AT LEAST A ROGUE OCCURRENCE OF DIME/PENNY SIZE HAIL COULD OCCUR. WILL CONTINUE TO BLANKET THE ENTIRE CWA WITH AT LEAST 20 PERCENT PRECIP CHANCES (POPS)...WITH THE HIGHEST 40-50 POPS FOCUSED WITHIN THE WESTERN HALF. TODAY (DAYLIGHT HOURS): PRECIP-WISE...LITTLE CHANGE IN EXPECTATIONS FROM 12-24 HOURS AGO. VARIOUS MODELS ARE IN DECENT AGREEMENT THAT THE ONGOING ELEVATED CONVECTION WILL GRADUALLY DIMINISH IN COVERAGE AND/OR END FROM WEST-TO-EAST AS THE MORNING WEARS ON...IN RESPONSE TO THE NORTHWARD SHIFT OF THE LOW LEVEL JET AND AN INCOMING LAYER OF SLIGHTLY WARMER AIR EVIDENT AROUND 700MB THAT SHOULD EFFECTIVELY CAP THE CWA FROM ADDITIONAL CONVECTION BEHIND THE DEPARTING EDGE OF THIS MORNING'S ELEVATED ACTIVITY. BY MID- MORNING...MOST OF THE WESTERN HALF OF THE CWA SHOULD BE SHOWER/STORM FREE...WITH EASTERN AREAS THEN STORM FREE BY AROUND NOON-ISH. AS MENTIONED IN THE EARLY MORNING SECTION...AM NOT EXPECTING MUCAPE TO EXCEED 500 J/KG AT MOST...BUT WE WILL LIKELY CONTINUE TO SEE VARIOUS POCKETS OF PEA SIZE HAIL...AND POSSIBLY A FEW UP TO DIME-PENNY SIZE. IN THE WAKE OF THE MORNING CONVECTION...KEPT THE 18Z-00Z TIME FRAME VOID OF ALL PRECIP MENTION...ALTHOUGH SUPPOSE A ROGUE HIGH-BASED SHOWER/SPRINKLE COULD LINGER INTO THE AFTERNOON ESPECIALLY FAR EAST. CERTAINLY THE MAIN STORY TODAY WILL BE STRONG SOUTH-SOUTHEAST WINDS...WHICH ARE GENERALLY EXPECTED TO AVERAGE 5-10 MPH STRONGER THAN YESTERDAY AS THE SURFACE LOW OVER EASTERN CO CONTINUES TO DEEPEN TO AROUND 991MB BY DAY'S END. IN GENERAL...MUCH OF THE DAY WILL FEATURE SUSTAINED SPEEDS OF 25-30 MPH WITH GUSTS TO AROUND 40 MPH AND LOCALLY HIGHER. WITH THE EXPECTATION THAT SOME AREAS WILL SEE SUSTAINED SPEEDS OF 30+ MPH FROM TIME TO TIME (OUR FORMER ADVISORY CRITERIA BACK WHEN WE ISSUED THEM)...WILL KEEP A STRONG WIND MENTION GOING IN THE HAZARDOUS WEATHER OUTLOOK (HWO). AS MENTIONED AT THE TOP...TEMPERATURES DO CARRY SOME MODEST UNCERTAINTY TODAY DEPENDING ON WHEN AND (FOR SOME PLACES) IF A LOW STRATUS DECK ULTIMATELY ARRIVES. MODELS SUCH AS THE NAM12 ARE INSISTENT THAT A FAIRLY SOLID BLANKET OF LOW STRATUS WILL OVERTAKE THE CWA FROM SOUTH-NORTH FROM MID-MORNING ONWARD...AND THIS STRATUS IS ALREADY EVIDENT ON SATELLITE/SURFACE OBS MOVING NORTH THROUGH TX PANHANDLE/WESTERN OK. ON THE OTHER HAND...OTHER MODELS SUCH AS THE RAP13/HRRR SEEM LESS AGGRESSIVE WITH THE COVERAGE OF LOW STRATUS...AND FAVOR THE SOUTHERN/EASTERN CWA MORE THAN THE NORTH/WEST. NO MATTER WHAT THIS LOW STRATUS ULTIMATELY DOES...EXPECT SKIES TO AVERAGE MOSTLY CLOUDY THROUGH THE DAY...IT'S JUST THAT AREAS THAT SEE LOW CLOUDS WILL SEE TEMPS HELD DOWN MORE. ENDED UP NUDGING PREVIOUS HIGHS UP VERY SLIGHTLY IN MOST AREAS...BUT STILL CALLING FOR A SLIGHTLY COOLER DAY THAN YESTERDAY...AIMED FROM LOW-60S CENTRAL/NORTHEAST TO UPPER 60S SOUTHWEST. THIS EVENING/TONIGHT: AS MENTIONED AT THE TOP...ALTHOUGH IT IS IMPOSSIBLE TO COMPLETELY RULE OUT A ROGUE SHOWER/THUNDERSTORM ALMOST ANYWHERE WITHIN THE CWA...IT APPEARS THAT THE VAST MAJORITY OF THE CWA WILL PROBABLY NOT SEE ANY RAIN FROM CONVECTIVE PROCESSES. HOWEVER...ASSUMING THAT A LOW STRATUS DECK DOES IN FACT MATERIALIZE BY TONIGHT AS SUGGESTED BY THE NAM/GFS...THEN THERE IS A CHANCE (ESPECIALLY PER THE NAM) THAT AT LEAST PATCHY AREAS OF DRIZZLE COULD MATERIALIZE. AS A RESULT...HAVE ADDED A DRIZZLE MENTION TO THE FORECAST TONIGHT...WHILE MAINTAINING LOW- CONFIDENCE...ONLY 20-30 PERCENT CHANCES FOR A ROGUE SHOWER/THUNDERSTORM. IN THE MID-UPPER LEVELS...BY FAR THE PRIMARY LARGE-SCALE FORCING IN THE REGION TONIGHT WILL FOCUS SLIGHTLY TO OUR WEST/NORTHWEST AS THE PRIMARLY CLOSED LOW OVER THE INTERMOUNTAIN WEST EARLY THIS EVENING EJECTS/REDEVELOPS EASTWARD ACROSS NORTHEAST C0/WESTERN NEB. AS A RESULT...THE MAIN ZONE OF SHOWERS/STORMS TONIGHT SHOULD FOCUS ACROSS NORTHWEST NEB AND PORTIONS OF SURROUNDING STATES. HOWEVER...WITH AGAIN MAYBE UP TO AROUND 500 J/KG MUCAPE SLIDING ACROSS THE CWA AS THE NIGHT GOES ON...AND WITH A 45-55KT LOW LEVEL JET ALIGNED OVERHEAD (ALBEIT NOT THE EXIT REGION WHICH IS FURTHER NORTH)...JUST CANNOT COMPLETELY RULE OUT A FEW ROGUE SHOWERS/STORMS. AS WITH THIS MORNING'S ACTIVITY...SMALL HAIL UP TO AROUND PENNY SIZE WOULD LIKELY BE THE MAIN ISSUE WITH THE STRONGEST STORMS. AT THE SURFACE TONIGHT...THE STRONG LOW PRESSURE CENTER WILL DRIFT NORTHEAST INTO WEST- CENTRAL/NORTHWEST NEB AS THE NIGHT GOES ON. THIS WILL KEEP BREEZY- WINDY SOUTH WINDS GOING THROUGH THE NIGHT AT SUSTAINED SPEEDS GENERALLY 20-25 MPH WITH HIGHER GUSTS. TOWARD DAYBREAK THOUGH...ESPECIALLY WESTERN ZONES COULD START SEEING THE BEGINNING STAGES OF A SHIFT TOWARD MORE WESTERLY WINDS...WHICH MAY START CLEARING OUT SOME OF THE EXPECTED LOW STRATUS DECK. TEMP-WISE...A VERY MILD NIGHT IS IN STORE THANKS TO PLENTIFUL CLOUDS...STEADY WINDS AND HIGHER DEWPOINTS...WITH THE MAJORITY OF THE CWA HOLDING UP NO LOWER THAN THE LOW-MID 50S. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 445 AM CDT TUE MAR 29 2016 OVERVIEW...WEDNESDAY WILL BE WINDY AND WARM WITH HIGHS IN THE 60S TO LOWER 70S BEHIND THE DRY LINE AND OUT AHEAD OF THE COLD FRONT. THURSDAY AND FRIDAY WILL BOTH BE COOL WITH BELOW NORMAL HIGHS AROUND 50 AND ACCOMPANIED BY GUSTY NORTHWEST WINDS. WE DO EXPECT A WARM UP JUST IN TIME FOR THE WEEKEND WITH HIGHS SATURDAY...SUNDAY...AND MONDAY BACK INTO THE 60S AND LOWER 70S. THERE WILL BE A FEW CHANCES OF PRECIPITATION ACROSS PORTIONS OF THE AREA BETWEEN WEDNESDAY AFTERNOON AND THURSDAY EVENING BUT OVERALL EXPECT MOST AREAS WILL ONLY PICK UP A COUPLE HUNDREDTHS OF MOISTURE IF EVEN THAT. WEDNESDAY...A LARGE UPPER LEVEL STORM SYSTEM WILL PULL OUT INTO THE PLAINS AND WILL TRACK ACROSS NEBRASKA. FORECAST MODELS HAVE SPED THIS SYSTEM UP SLIGHTLY FROM 24 HRS AGO...WHICH WILL LIKELY RESULT IN ANY STRONG TO SEVERE THUNDERSTORMS BEING PRIMARILY EAST OF OUR FORECAST AREA. THERE IS STILL A CHANCE FOR AN ISOLATED SEVERE THUNDERSTORM THREAT ALONG THE HIGHWAY 81 CORRIDOR LATE WEDNESDAY AFTERNOON OR EARLY EVENING IF THE SYSTEM SLOWS DOWN. HOWEVER...AT THIS POINT IN TIME...MOST FORECAST MODELS ARE CURRENTLY PUSHING THE DRY LINE EAST OF OUR FORECAST AREA BY MID AFTERNOON...WHICH WOULD TAKE ANY SEVERE THREAT EAST OF OUR FORECAST AREA AT THAT TIME. WE COULD STILL SEE LIGHT PRECIPITATION WEDNESDAY EVENING AND LIKELY WILL IN MANY AREAS...BUT IT WILL BE BEHIND THE DRY LINE AND IN ASSOCIATION WITH THE COLD FRONT AND DYNAMICS OF THE OVERALL UPPER SYSTEM. PRECIPITATION TYPE WILL BE PRIMARILY GENERAL RAIN BEHIND THE COLD FRONT...BUT TEMPERATURES COULD COOL ENOUGH FOR SOME SNOW TO MIX IN ACROSS WESTERN ZONES AFTER MIDNIGHT WEDNESDAY NIGHT. EVEN IF WE DO SEE SOME SNOW...AMOUNTS WILL BE LIGHT AND SFC TEMPERATURES WILL LIKELY BE JUST ABOVE FREEZING SO ACCUMULATING SNOW IS UNLIKELY. THURSDAY...THERE WILL BE A SECOND VORT MAX/SHORT WAVE RIDING DOWN THE BACK SIDE OF THE UPPER TROUGH FROM CANADA INTO NEBRASKA. THIS WILL BRING ANOTHER CHANCE OF LIGHT RAIN SHOWERS PRIMARILY DURING THE DAY ON THURSDAY...BUT SOME COULD LINGER INTO THURSDAY EVENING ACROSS NORTHEASTERN ZONES. THIS WILL BE AN UNPLEASANT WEATHER DAY GIVEN THE COMBINATION OF A GUSTY NORTHWEST WIND...SCATTERED COLD RAIN SHOWERS...AND TEMPERATURES THAT WILL LIKELY BE IN THE 40S MOST OF THE DAY. FRIDAY...DRY CONDITIONS ARE EXPECTED ON THE BACK SIDE OF THE DEPARTING TROUGH. HOWEVER...THE COOL AIR WILL STILL BE IN PLACE AND THUS HIGHS WILL RANGE FROM AROUND 50 NEBRASKA...TO THE MID 50S OVER KANSAS. SATURDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL DEVELOP ACROSS THE WESTERN CONUS BRINGING IN WARMER HIGHS IN THE 60S AND 70S ALONG WITH DRY CONDITIONS. && .AVIATION...(FOR THE 12Z KGRI/KEAR TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT703 AM CDT TUE MAR 29 2016 SUMMARY: WHILE CONFIDENCE REMAINS FAIRLY HIGH IN VFR VISIBILITY THROUGHOUT THE PERIOD...CEILINGS ARE EXPECTED TO TREND DOWNWARD FROM VFR TO MVFR WITH TIME. THERE WILL ALSO BE SOME SHOWER/THUNDERSTORM ACTIVITY DURING THESE FIRST FEW HOURS THIS MORNING...ALONG WITH SOME MODEST LOW LEVEL WIND SHEAR (LLWS). CEILING: ALTHOUGH THE PERIOD STARTS OUT WITH ONLY MID-HIGH LEVEL CLOUDS...VARIOUS MODELS/GUIDANCE ARE INSISTENT THAT MVFR CEILING WILL PREVAIL THROUGH AT LEAST THE LATTER HALF OF THE PERIOD. AT LEAST ONE SET OF MODEL GUIDANCE EVEN SUGGESTS IFR LATE TONIGHT...BUT DID NOT GO THIS PESSIMISTIC YET. NO MATTER...THERE IS STILL A FAIR AMOUNT OF DISCREPANCY REGARDING THE TIMING ONSET OF ANY SUB-VFR CEILING...AND THERE IS ALSO A CHANCE THAT CEILING COULD HOLD UP IN LOW-END VFR RANGE LONGER THAN CURRENTLY DEPICTED. STAY TUNED FOR ADJUSTMENTS HERE. SURFACE WIND: OVERALL...IT WILL BE WINDIER THAN THE PAST 24 HOURS. SPEEDS WILL GRADUALLY INCREASE THIS MORNING AND PEAK IN INTENSITY THIS AFTERNOON/EVENING WITH GUST POTENTIAL TO AROUND 35KT. LLWS: HAVE MAINTAINED LLWS THROUGH 14-15Z AS THE PRESENCE OF SOUTH WINDS AVERAGING AROUND 45KT WITHIN ROUGHLY THE LOWEST 1500 FT AGL WILL CREATE GENERALLY 30-35KT OF SHEAR MAGNITUDE UNTIL SURFACE WINDS START INCREASING BY MID-MORNING. PRECIPITATION: RIGHT AWAY THIS MORNING...AN AREA OF SHOWERS/THUNDERSTORMS WILL AFFECT THE AREA FOR THE FIRST FEW HOURS BEFORE DEPARTING TO THE EAST. SOME SMALL HAIL CANNOT BE RULED OUT. THE REMAINDER OF THE PERIOD SHOULD LARGELY BE DRY...ALTHOUGH SOME LIGHT DRIZZLE CANNOT BE RULED OUT TONIGHT UNDER A LOW STRATUS DECK AS CEILINGS DECREASE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...PFANNKUCH LONG TERM...WESELY AVIATION...PFANNKUCH
Hazardous weather outlook, Mar 29, 5:08 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 508 AM CDT TUE MAR 29 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 508 AM CDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THROUGH THE MORNING HOURS...AT LEAST ISOLATED THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE OUTLOOK AREA...WHILE GRADUALLY ENDING FROM WEST-TO-EAST. WHILE SEVERE STORMS ARE NOT EXPECTED...SMALL HAIL UP TO AROUND PENNY SIZE CANNOT BE RULED OUT. TONIGHT...THERE IS A SMALL CHANCE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT WITHIN THE AREA...WITH SMALL HAIL AGAIN BEING THE MAIN THREAT WITH ANY STORMS THAT MIGHT DEVELOP. STRONG SOUTH-SOUTHEAST WINDS WILL OCCUR ACROSS THE ENTIRE OUTLOOK AREA. THE OVERALL-STRONGEST WINDS WILL OCCUR THIS AFTERNOON INTO THIS EVENING...WITH SUSTAINED SPEEDS UP TO AROUND 30 MPH...AND GUSTS UP TO AROUND 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. THE STRONGEST STORMS MAY PRODUCE HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS TO 50 MPH. ON WEDNESDAY EVENING...STRONG NORTH-NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH CAN BE EXPECTED BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT...BUT ANY REPORTS OF HAIL WOULD BE APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/WESELY
In the hours before
Special weather statement, Mar 29, 5:18 AM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 518 AM CDT TUE MAR 29 2016 NEZ061-291045- BUFFALO NE- 518 AM CDT TUE MAR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BUFFALO COUNTY UNTIL 545 AM CDT... AT 518 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PLEASANTON...OR 17 MILES NORTH OF KEARNEY...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PLEASANTON. LAT...LON 4084 9912 4095 9927 4105 9918 4105 9892 TIME...MOT...LOC 1018Z 223DEG 23KT 4095 9912 WESELY
Special weather statement, Mar 29, 5:28 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 528 AM CDT TUE MAR 29 2016 KSZ005-006-NEZ084-291100- PHILLIPS KS-SMITH KS-FRANKLIN NE- 528 AM CDT TUE MAR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHILLIPS... NORTHWESTERN SMITH AND SOUTHERN FRANKLIN COUNTIES UNTIL 600 AM CDT... AT 526 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF KENSINGTON...OR 18 MILES NORTHEAST OF PHILLIPSBURG... MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN AND BLOOMINGTON. LAT...LON 3979 9898 3988 9919 4021 9904 4011 9876 TIME...MOT...LOC 1026Z 205DEG 26KT 3992 9905 WESELY
Special weather statement, Mar 29, 5:54 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
554 AM CDT TUE MAR 29 2016
NEZ046-291130-
SHERMAN NE-
554 AM CDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN COUNTY UNTIL 630 AM
CDT...
AT 553 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKVILLE...OR 31 MILES NORTH OF KEARNEY...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUP CITY...ASHTON... AND SHERMAN RESERVOIR DAM.
LAT...LON 4122 9875 4107 9889 4105 9894 4111 9918
4139 9897 4139 9874
TIME...MOT...LOC 1053Z 205DEG 25KT 4114 9894
WESELYSpecial weather statement, Mar 29, 5:59 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
559 AM CDT TUE MAR 29 2016
NEZ084-291130-
FRANKLIN NE-
559 AM CDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 630
AM CDT...
AT 558 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRANKLIN...OR 28 MILES NORTHEAST OF PHILLIPSBURG...MOVING NORTHEAST
AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...AND UPLAND.
LAT...LON 4035 9896 4035 9884 4027 9873 4026 9873
4000 9885 4000 9902 4003 9910
TIME...MOT...LOC 1058Z 205DEG 25KT 4006 9896
WESELYSpecial weather statement, Mar 29, 6:56 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
656 AM CDT TUE MAR 29 2016
NEZ074-075-291215-
KEARNEY NE-ADAMS NE-
656 AM CDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KEARNEY AND WEST
CENTRAL ADAMS COUNTIES UNTIL 715 AM CDT...
AT 656 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NORMAN...OR 23 MILES SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS POTENTIALLY IMPACTED INCLUDE...
HOLSTEIN...HEARTWELL AND NORMAN.
LAT...LON 4035 9881 4035 9891 4038 9896 4060 9878
4049 9859
TIME...MOT...LOC 1156Z 223DEG 25KT 4041 9884
PFANNKUCHSpecial weather statement, Mar 29, 7:15 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
715 AM CDT TUE MAR 29 2016
NEZ062-074-075-291245-
HALL NE-KEARNEY NE-ADAMS NE-
715 AM CDT TUE MAR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEARNEY AND NORTHWESTERN
ADAMS COUNTIES UNTIL 745 AM CDT...
AT 715 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NORMAN...OR 21 MILES SOUTHEAST OF KEARNEY...MOVING NORTHEAST AT 40
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KENESAW...JUNIATA...HOLSTEIN...HEARTWELL...PROSSER AND NORMAN.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 293 AND 296.
LAT...LON 4063 9841 4035 9875 4035 9878 4043 9896
4068 9882 4069 9872 4077 9872
TIME...MOT...LOC 1215Z 211DEG 36KT 4047 9880
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:18 AM CDT | Special Weather Statement | GID | Buffalo | 27 min |
| Mar 29, 5:28 AM CDT | Special Weather Statement | GID | Franklin | 32 min |
| Mar 29, 5:54 AM CDT | Special Weather Statement | GID | Sherman | 36 min |
| Mar 29, 5:59 AM CDT | Special Weather Statement | GID | Franklin | 31 min |
| Mar 29, 6:56 AM CDT | Special Weather Statement | GID | Kearney | 19 min |
| Mar 29, 7:15 AM CDT | Special Weather Statement | GID | Adams | 30 min |
| Mar 29, 7:59 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall | 31 min |
| Mar 29, 8:58 AM CDT | Special Weather Statement | GID | Howard | 47 min |
| Mar 29, 9:42 AM CDT | Special Weather Statement | GID | Howard | 48 min |
| Mar 29, 9:43 AM CDT | Special Weather Statement | GID | Howard | 47 min |
| Mar 29, 10:19 AM CDT | Special Weather Statement | GID | Nance | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.